Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 3, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Feb 9, 2008, 2:28 AM CST for 40 counties in Kentucky; 10 counties in Indiana. It took effect at Feb 9, 2008, 9:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2008, 2:28 AM CST (08:28 UTC)
- In effect from
- Feb 9, 2008, 9:00 PM CST
- Expired
- Feb 10, 2008, 3:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Louisville, KY
All 50 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 50 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLMK 090828 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 328 AM EST SAT FEB 9 2008 ...VERY WINDY CONDITIONS TONIGHT AND EARLY SUNDAY... .A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT WITH STRONG WEST TO NORTHWEST WINDS DEVELOPING BEHIND THE FRONT. STRONG WINDS WILL PERSIST THROUGH MUCH OF THE OVERNIGHT HOURS BEFORE DIMINISHING SUNDAY MORNING. INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057- 063>067-076>078-081-082-091700- /O.NEW.KLMK.WI.Y.0003.080210T0300Z-080210T1700Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 328 AM EST SAT FEB 9 2008 /228 AM CST SAT FEB 9 2008/ ...WIND ADVISORY IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 12 PM EST /11 AM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 12 PM EST /11 AM CST/ SUNDAY. WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OVER 50 MPH WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. WINDS WILL DECREASE SOMEWHAT SUNDAY MORNING...BUT REMAIN BREEZY THROUGH SUNDAY AFTERNOON. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION AND FORECASTS. $$
4 follow-up statements
000 WWUS73 KLMK 092100 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EST SAT FEB 9 2008 ...VERY WINDY CONDITIONS LATE TONIGHT AND EARLY SUNDAY... .A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT WITH STRONG WEST TO NORTHWEST WINDS DEVELOPING BEHIND THE FRONT. STRONG WINDS WILL PERSIST THROUGH MUCH OF THE OVERNIGHT HOURS BEFORE DIMINISHING SUNDAY AFTERNOON. INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057- 063>067-076>078-081-082-100500- /O.CON.KLMK.WI.Y.0003.080210T0300Z-080210T1700Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 400 PM EST SAT FEB 9 2008 /300 PM CST SAT FEB 9 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 12 PM EST /11 AM CST/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 12 PM EST /11 AM CST/ SUNDAY. WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH WILL DEVELOP NEAR MIDNIGHT AND CONTINUE OVERNIGHT. WINDS WILL DECREASE SOMEWHAT BY SUNDAY AFTERNOON. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION AND FORECASTS. $$ DK
000 WWUS73 KLMK 100317 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1017 PM EST SAT FEB 9 2008 ...VERY WINDY CONDITIONS TONIGHT AND EARLY SUNDAY... .A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT WITH STRONG WEST TO NORTHWEST WINDS DEVELOPING BEHIND THE FRONT. STRONG WINDS WILL PERSIST THROUGH MUCH OF THE OVERNIGHT HOURS BEFORE DIMINISHING SUNDAY AFTERNOON. INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057- 063>067-076>078-081-082-101200- /O.CON.KLMK.WI.Y.0003.000000T0000Z-080210T1700Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1017 PM EST SAT FEB 9 2008 /917 PM CST SAT FEB 9 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST /11 AM CST/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST /11 AM CST/ SUNDAY. WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH WILL DEVELOP AROUND OR SHORTLY AFTER MIDNIGHT AND CONTINUE OVERNIGHT. WINDS WILL DECREASE SOMEWHAT BY SUNDAY AFTERNOON BUT ARE EXPECTED TO REMAIN BREEZY INTO SUNDAY EVENING. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION AND FORECASTS. $$
000 WWUS73 KLMK 100822 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 322 AM EST SUN FEB 10 2008 .WEST TO NORTHWEST WINDS WILL CONTINUE TO INCREASE IN STRENGTH THIS MORNING AND REMAIN STRONG THROUGH THE MID TO LATE THIS AFTERNOON. INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057- 063>067-076>078-081-082-101800- /O.EXT.KLMK.WI.Y.0003.000000T0000Z-080210T2100Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 322 AM EST SUN FEB 10 2008 /222 AM CST SUN FEB 10 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE THROUGH MUCH OF THIS AFTERNOON. WINDS WILL DECREASE IN THE EARLY EVENING...BUT ARE EXPECTED TO REMAIN BREEZY THROUGH THE FIRST HALF OF TONIGHT. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION AND FORECASTS. $$
000 WWUS73 KLMK 101613 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1113 AM EST SUN FEB 10 2008 .WEST TO NORTHWEST WINDS WILL CONTINUE TO INCREASE IN STRENGTH THIS AFTERNOON WITH GUSTS EXCEEDING 40 MPH. INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057- 063>067-076>078-081-082-102100- /O.CON.KLMK.WI.Y.0003.000000T0000Z-080210T2100Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1113 AM EST SUN FEB 10 2008 /1013 AM CST SUN FEB 10 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH MUCH OF THIS AFTERNOON. WINDS WILL DECREASE IN THE EARLY EVENING. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION AND FORECASTS. $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Feb 9, 2:05 AM CST, 23 minutes earlier.
Area forecast discussion, Feb 9, 2:05 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 AM EST SAT FEB 9 2008
.SHORT TERM (TODAY THROUGH SUNDAY)...
...BREEZY CONDITIONS TODAY...VERY WINDY CONDITIONS TONIGHT...
MID LEVEL MOISTURE IN THE FORM OF CLOUDS ASSOCIATED WITH A WARM
FRONT TO CONTINUE TO MOVE EAST THIS MORNING WITH SKIES CLEARING
THROUGHOUT THE MORNING HOURS. GOOD MIXING TO RESULT IN MILD
TEMPERATURES AGAIN TODAY...WITH HIGHS PRIMARILY AROUND OR SLIGHTLY
ABOVE 50 DEGREES. IN ADDITION TO MILD TEMPERATURES...BREEZY
CONDITIONS WILL ALSO DEVELOP BY LATE THIS MORNING/EARLY THIS
AFTERNOON WITH 15 TO 30 MPH SUSTAINED WINDS COMMON UNTIL EARLY THIS
EVENING.
COLD FRONT TO CROSS THE AREA TONIGHT AND RETURN A VERY ISOLATED
CHANCE FOR PRECIPITATION TO THE NORTHERN ZONES...THOUGH LOWER LEVELS
REMAIN DRY AND INSTABILITY IS MARGINAL AND VERY ELEVATED. HAVE LEFT
MENTION OF ANY SHOWERS OUT AT THIS TIME...WITH BEST SHOT FOR
PRECIPITATION ON TRACK TO REMAIN NORTH OF THE CWA FOR THE THIRD
CONSECUTIVE NIGHT.
BIGGER CONCERN WITH THE COLD FRONT IS THE STRENGTH OF WINDS TONIGHT
AND EARLY SUNDAY AS A VERY STRONG COLD AIR MASS WORKS INTO THE
REGION BEHIND THE FRONT. WITH THE AMOUNT OF COLD AIR ADVECTION THAT
BUILDS IN BEHIND THE FRONT...THERE SHOULD BE NO PROBLEM FOR A GOOD
AMOUNT OF LINKED UP STRONG 850 MB WINDS TO MAKE IT TO THE SURFACE.
THESE 850MB WINDS ARE FORECAST TO BE ON THE ORDER OF 40-50KTS AT
TIMES THROUGHOUT THE OVERNIGHT HOURS...ESPECIALLY ALONG THE
NORTHEASTERN TWO-THIRDS OF THE CWA WHERE THE NAM MODEL IS EVEN
INDICATING SOME 60KT 850MB WINDS MAY DEVELOP. THOUGH NOT ALL OF THIS
WILL MIX DOWN...BUFKIT MOMENTUM TRANSFER ALGORITHM IS INDICATING
EXTENDED PERIODS OF 50 MPH GUSTS POSSIBLE ALL NIGHT AND EARLY
SUNDAY...ESPECIALLY ALONG THE NORTHERN AND EASTERN TIER OF THE CWA.
WOULD NOT BE SURPRISED TO SEE SOME LOCATIONS...ESPECIALLY THOSE OF
HIGHER TERRAIN IN THE EAST SEE ISOLATED POCKETS OF HIGH WIND
CRITERIA (SUSTAINED 40MPH WITH GUSTS TO 60 MPH) OVERNIGHT...BUT AT
THIS TIME THOSE POCKETS LOOK TO BE BRIEF AND ISOLATED SO WILL COVER
THE STRONG WINDS WITH A WIND ADVISORY AT THIS TIME. (THANKS TO ILN
AND JKL FOR GOOD COORDINATION WITH THE WIND ADVISORY)
WINDS BEGIN TO DECREASE SUNDAY MORNING...BUT SHOULD REMAIN IN THE 15
TO 30 MPH RANGE THROUGHOUT MUCH OF THE AFTERNOON.
TEMPERATURE WISE...AFTER THE NEAR 50 DEGREES TODAY...THE COLD FRONT
WILL BRING A VERY RAPID DROP IN TEMPERATURES. MORNING TEMPS SUNDAY
SHOULD BE IN THE LOWER 20S NORTH TO AROUND 30 DEGREES IN THE SOUTH.
WITH COLDER AIR CONTINUING TO ADVANCE INTO THE AREA SUNDAY...HIGH
TEMPERATURES WILL BE EARLY WITH A GRADUAL COOLING OF TEMPS
THROUGHOUT THE DAY. GUSTY WINDS SUNDAY TO COMBINE WITH COLD TEMPS TO
RESULT IN SOME DANGEROUS WIND CHILL VALUES BELOW TEN DEGREES
THROUGHOUT SUNDAY AFTERNOON AND EVENING.
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)....
SUNDAY NIGHT-WEDNESDAY...
ONLY ONE SYSTEM WILL REALLY AFFECT THE AREA DURING THIS TIME FRAME.
SUNDAY NIGHT...HIGH PRESSURE WILL SETTLE IN QUICKLY BEFORE TROUGHING
OVER THE ROCKIES HELPS DEVELOP A SFC LOW MONDAY NIGHT OVER THE
PLAINS. THE NAM/SREF AND TO A LESSER DEGREE THE GFS INDICATE THAT
WARM FRONTAL MOISTURE FROM THIS SYSTEM MAY REACH AS FAR EAST AS OUR
WRN CWA BY MONDAY AFTERNOON. THIS SEEMS A LITTLE OPTIMISTIC
ESPECIALLY WITH GENERALLY AN EASTERLY WIND AT THE SFC. BUT WITH GOOD
AGREEMENT BETWEEN THE SREF/MOS POPS/NAM...WILL INSERT SLIGHT-LOW CHC
POPS OVER THE WRN CWA MONDAY AFTERNOON. BY MONDAY NIGHT...ALTHOUGH
MOST OF THE PRECIP WILL STILL BE WEST OF OUR CWA...TEMPS MAY COOL
ENOUGH TO HAVE A RAIN/SNOW MIX. ANY OF IT WOULD BE LIGHT IN NATURE
THOUGH...AND WOULD MOSTLY LIKELY BE RAIN ANYWAY.
THE SFC LOW WILL QUICKLY DEVELOP AND ITS ATTENDANT COLD FRONT WILL
QUICKLY PASS THROUGH TUESDAY LATE AFTERNOON-EVENING. AMPLE MOISTURE
WILL CONVERGE ALONG THIS FRONT...WITH MOISTURE TRANSPORT MAXED OUT
OVER OUR WESTERN CWA. BECAUSE OF THIS HAVE BUMPED UP
POPS...ESPECIALLY OVER OUR WRN CWA AND HAVE ALSO INCREASED QPF
TUESDAY (THOUGH PROBABLY NOT ENOUGH STILL). ENSEMBLE GUIDANCE ALSO
INDICATES HIGHER THAN NORMAL PWATS FOR THIS TIME FRAME AS WELL. NO
SFC OR ELEVATED NEGATIVE LIS FROM THE GFS YET...SO JUST HAVE RAIN
SHOWER WORDING. HOWEVER THINK THAT HEAVY RAIN WILL BE A GOOD BET ON
TUESDAY. THINK TEMPS MAY CLIMB INTO THE MID 50S FOR HIGHS THAT DAY
TOO...SO WILL GO SLIGHTLY ABOVE MOS GUIDANCE FOR HIGHS.
THE GFS AND EURO SHOW SOME POST-FRONTAL PRECIP. ALTHOUGH TEMPS DO
NOT FALL OFF THAT MUCH TUESDAY NIGHT INTO WEDNESDAY MORNING...THINK
THAT A BRIEF PERIOD OF A RAIN/SNOW MIX IS POSSIBLE ON THE BACK SIDE
OF THE FRONT. SO I HAVE MENTIONED THIS AFTER MIDNIGHT UNTIL MIDDAY
WEDNESDAY. END ALL PRECIP WEDNESDAY AFTERNOON AS HIGH PRESSURE
SKIRTS ACROSS OUR AREA WEDNESDAY NIGHT...WHERE TEMPS MAY BE ON THE
RISE AFTER MIDNIGHT TOWARD THURSDAY MORNING AS WARM-AIR ADVECTION
QUICKLY RETURNS.
THURSDAY-FRIDAY...
NO CHANGES MADE. PREVIOUS DISCUSSION BELOW.
A SECOND TROUGH WILL DROP INTO THE REGION AT THE END OF THE PERIOD
BUT MOISTURE WILL BE SOMEWHAT LIMITED SO WE WILL KEEP IT DRY AT THE
PRESENT TIME. WE DO SEE SOME COLDER AIR POISED TO MOVE ACROSS THE
LOWER OHIO VALLEY AFTER THE END OF THIS FORECAST PERIOD BUT THE
TUESDAY THROUGH FRIDAY TIMEFRAME WILL SEE TEMPERATURES SEVERAL
DEGREES ABOVE NORMAL FOR THE MIDDLE OF THE MONTH.
&&
.AVIATION (06Z TAFS)...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD WITH OVC DECK
ABOVE 10K FEET BREAKING UP AND MOVING OFF TO THE EAST BY 15Z. GUSTY
WEST TO SOUTHWEST WINDS WILL DEVELOP BY 15Z AND CONTINUE THROUGH AT
LEAST THE END OF THE TAF PERIOD. VERY STRONG WINDS WILL DEVELOP
ALOFT AFTER 00Z WITH WIND SHEAR POSING A PROBLEM FOR AVIATION. WINDS
WILL BEGIN TO MIX DOWN TO THE SURFACE BUT MAY HOLD OFF UNTIL AFTER
06Z AND LEFT MENTION OUT OF THE 06Z TAFS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY FROM 10 PM EST /9 PM CST/ THIS EVENING TO 12 PM
EST /11 AM CST/ SUNDAY FOR KYZ023>025-027>043-045>049-
053>057-063>067-076>078-081-082.
IN...WIND ADVISORY FROM 10 PM EST /9 PM CST/ THIS EVENING TO 12 PM
EST /11 AM CST/ SUNDAY FOR INZ076>079-083-084-089>092.
&&
SHORT TERM...MACZKO
LONG TERM....AL
AVIATION.....MACZKOHazardous weather outlook, Feb 8, 2:45 PM CST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EST FRI FEB 8 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091145- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 PM EST (245 PM CST) FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JA
Nearby
Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.